Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 3, NWS Topeka, KS

February 8, 200923 counties in Kansas

NWS Topeka, KS issued this wind advisory at Feb 8, 2009, 3:24 PM CST for 23 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 3:24 PM CST (21:24 UTC)
In effect from
Feb 9, 2009, 9:00 AM CST
Expired
Feb 9, 2009, 8:00 PM CST
In force
11 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 082124
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
324 PM CST SUN FEB 8 2009

...STRONG WINDS FOR MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE
PLAINS STATES TONIGHT AND MONDAY. STRENGTHENING LOW PRESSURE WITH
THE STORM WILL CAUSE WINDS TO BECOME QUITE STRONG BY LATE MORNING
MONDAY AND PERSIST INTO THE AFTERNOON HOURS...BEFORE WEAKENING
MONDAY EVENING.

KSZ008>012-020>024-026-034>040-054>056-058-059-091000-
/O.NEW.KTOP.WI.Y.0003.090209T1500Z-090210T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
324 PM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED
BY LATE MONDAY MORNING AND WILL PERSIST INTO THE LATE AFTERNOON
HOURS. WIND SPEEDS WILL BEGIN TO WEAKEN AROUND SUNSET. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$
5 follow-up statements
000 
WWUS73 KTOP 090956
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
356 AM CST MON FEB 9 2009

...STRONG WINDS FOR MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE
CENTRAL PLAINS STATES TODAY. STRENGTHENING LOW PRESSURE IN THE
HIGH PLAINS WILL ALLOW WINDS TO INCREASE THROUGH THE LATE MORNING.
THE STRONGEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS WHEN 
GUSTS OF 45 TO 50 MPH ARE EXPECTED. WIND SPEEDS SHOULD GRADUALLY
DECREASE ACROSS THE ENTIRE AREA BY EARLY EVENING. 

KSZ008>012-020>024-026-034>040-054>056-058-059-100000-
/O.CON.KTOP.WI.Y.0003.090209T1500Z-090210T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
356 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

GUSTY SOUTH TO SOUTHEAST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE BY LATE MORNING...THEN PERSIST THROUGH THE AFTERNOON. THE
STRONGEST WINDS WILL OCCUR THROUGH THE AFTERNOON HOURS WHEN WIND
GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE. WIND SPEEDS WILL BEGIN TO
WEAKEN TOWARDS SUNSET.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE
CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON
EAST WEST ORIENTED ROADS.

$$
000 
WWUS73 KTOP 092019
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
219 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100000-
/O.UPG.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/
/O.NEW.KTOP.HW.W.0001.090209T2019Z-090210T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
219 PM CST MON FEB 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS FROM THE SOUTHWEST WILL BE SUSTAINED AT 35 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH. WINDS THIS STRONG CAN CAUSE DAMAGE TO
STRUCTURES AS WELL AS KNOW POWER LINES AND TREE LIMBS DOWN. THE
WINDS SHOULD DECREASE IN SPEED ONCE THE SUN SETS. 

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100000-
/O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
219 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN
BY SUNSET. 

BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE LOSS OF VEHICLE CONTROL.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON
EAST WEST ORIENTED ROADS.

$$

WOLTERS
000 
WWUS73 KTOP 092137
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100200-
/O.EXB.KTOP.WI.Y.0003.090210T0000Z-090210T0200Z/
/O.CON.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
337 PM CST MON FEB 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE
THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY
SUNSET BUT IT WILL STILL BE WINDY INTO THE EARLY EVENING WITH
SUSTAINED SPEED OF 30 MPH AND GUSTS DIMINISHING TO AROUND 45 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100200-
/O.EXT.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
337 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

WOLTERS
000 
WWUS73 KTOP 092349
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
549 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100200-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/
/O.EXT.KTOP.WI.Y.0003.090209T2349Z-090210T0200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
549 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100200-
/O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
549 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

CAVANAUGH
000 
WWUS73 KTOP 100208
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
808 PM CST MON FEB 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-100315-
/O.EXP.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
808 PM CST MON FEB 9 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

BREEZY SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO CONTINUE THROUGH MIDNIGHT FOR MOST LOCATIONS TONIGHT.
WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER MIDNIGHT TO 10 TO 15
MPH BY SUNRISE ON TUESDAY.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:15 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 8, 3:15 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CST SUN FEB 8 2009

.DISCUSSION...
PRECIPITATION CHANCES AND WINDS ARE THE MAIN CONCERNS FOR THE
TONIGHT AND MONDAY PORTION OF THE FORECAST.

MORNING UPPER AIR OBSERVATIONS INCLUDED A 120KT JET STREAK SAMPLED
BY AIRCRAFT IN WESTERN MEXICO ON THE SSE PORTION OF AN UPPER LOW
OVER THE SOUTHWEST CONUS. TUS REPORTED A 100M 500MB HEIGHT FALL AS
THIS SYSTEM MOVES EAST TOWARD THE ROCKIES. 850MB MAP AGAIN SHOWED
RATHER WARM TEMPS FOR MUCH OF THE AREA FOR EARLY FEBRUARY ALONG WITH
7-10C DEWPOINTS FROM SGF AND DDC ON SOUTH. 20Z SURFACE DATA SUGGESTS
WARM FRONT IN SOUTHERN KANSAS WITH TEMPS APPROACHING 70F....WITH LOW
TO MID 40S HOLDING IN FAR NORTHEAST KANSAS. 3-HOUR PRESSURE FALLS
WERE IN THE 4-5MB RANGE...SOME 2-3MB ABOVE NORMAL.

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE SOUTHWEST UPPER TROF
SURGING NORTHEAST INTO THE NORTHERN PLAINS WHILE DEEPENING AND
BECOMING TONIGHT INTO MONDAY AFTERNOON. ISENTROPIC LIFT LOCALLY IS
NOT VERY STRONG...AND MID LEVEL MOISTURE IS RATHER LACKING THROUGH
THE LATE NIGHT UNTIL THE STRONGER Q-G FORCING MOVES IN...AND HAVE
RESULTANTLY DROPPED POPS A BIT FOR CENTRAL AND EASTERN AREAS FOR
TONIGHT. INSTABILITY IS NOT VERY IMPRESSIVE...BIT WILL MAINTAIN
THUNDER MENTION. BEST FORCING MAY SPLIT THE CWA SO WILL KEEP SOME
DOUBT IN EVERYONE GETTING WET LATE TONIGHT INTO MONDAY MORNING.
INCREASING AND VEERING LOW LEVEL WINDS RESPONDING TO CYCLOGENESIS TO
THE WEST WILL PUSH THE WARM FRONT NORTH THROUGH THE CWA...AND SHOULD
KEEP TEMPS RATHER WARM. PRESSURE GRADIENT BY DAWN APPROACHES 8MB
ACROSS THE CWA...BUT BACKED NATURE OF WINDS AND LIMITED MIXING
DEPTHS SHOULD KEEP SPEEDS BELOW ADVISORY LEVELS. AS THE SYSTEM
PUSHES NORTHEAST...WINDS WILL CONTINUE TO BACK AND BECOME MORE
UNIDIRECTIONAL FOR INCREASED WIND POTENTIAL...ESPECIALLY IN THE
AFTERNOON. MIXING DEPTHS MAY REACH INTO THE 55KT WINDS AROUND
800MB...SO AN ADVISORY SEEMS IN ORDER. WITH SOME LOW LEVEL MOISTURE
REMAINING...WILL NEED TO WATCH FOR ADDITIONAL THUNDER DEVELOPMENT
FOR THE AFTERNOON...THOUGH LIMITED INSTABILITY SHOULD KEEP MUCH IF
ANY SEVERE CONVECTION IN CHECK. DIDNT ALTER TEMPS MUCH.

65

NEXT SHORTWAVE ON TRACK TO MOVE ACROSS THE FORECAST AREA TUESDAY
NIGHT AND EARLY WEDNESDAY. THE GFS APPEARS TO BE AN OUTLIER WITH
PROBLEMS ARISING FROM CONVECTIVE FEEDBACK TUESDAY AFTERNOON.
THEREFORE USED THE NAM/UKMET/ECMWF WHICH ARE SIMILAR IN THE TRACK
AND STRENGTH OF THE SFC LOW ACROSS NORTHEAST OK AND SOUTHEAST KS.
MODELS SHOW STRONG QG FORCING WITH THE DEVELOPMENT OF A TROWAL
FEATURE TO THE NORTHWEST OF THE SFC LOW MOVING ACROSS THE FORECAST
AREA BETWEEN 06Z AND 18Z WEDNESDAY. NAM FORECAST SOUNDINGS KEEP SFC
TEMPS GENERALLY AROUND 40 TUESDAY NIGHT WITHIN THE AXIS OF HEAVIER
PRECIP INDICATING THAT MOST OF THE PRECIP WILL REMAIN LIQUID. BUT
THIS WILL NEED TO BE MONITORED AS A COUPLE DEGREES COOLER COULD MEAN
A DECENT BAND OF SNOW ACROSS PARTS OF THE AREA. INITIALLY MID LEVEL
LAPSE RATES ARE STEEP ENOUGH TO CONTINUE MENTION OF THUNDER TUESDAY
NIGHT. FORECAST SOUNDINGS SHOW THIS POTENTIAL INSTABILITY
DIMINISHING AS THE COLUMN BECOMES SATURATED BY 12Z WEDNESDAY. WAA
AND MOSTLY SUNNY SKIES SHOULD ALLOW TEMPS TO WARM WELL ABOVE NORMAL
FOR TUESDAY. WITH MODELS NOT OVERLY AGGRESSIVE WITH COLD AIR ON THE
BACK SIDE AND SOME CLEARING WEDNESDAY AFTERNOON...THINK TEMPS WILL
RECOVER INTO THE MID AND UPPER 40S FOR WEDNESDAY.

EXPECT A BREAK FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BEFORE THE
NEXT SHORTWAVE BEGINS TO MOVE OUT INTO THE PLAINS. MODEL CONSISTENCY
WITH THIS WAVE HAS SHOWN SOME UNCERTAINTY WITH THE TRACK OF THE
SYSTEM. NEVERTHELESS LOOKS LIKE NEXT CHANCE FOR PRECIP WITH BE
FRIDAY AND FRIDAY NIGHT. CONSIDERED REMOVING POPS FORM SATURDAY WITH
THE ECMWF SHOWING SHORTWAVE RIDGING...BUT CONFIDENCE IN TIMING THESE
SMALL SCALE FEATURES IS NOT HIGH ENOUGH. TEMP FORECAST FOR FRIDAY
AND FRIDAY NIGHT IS RATHER CONSERVATIVE SO CONTINUED WITH A
RAIN/SNOW FORECAST FRIDAY CHANGING TO SNOW FRIDAY NIGHT.

MEDIUM RANGE MODELS ARE SHOWING ANOTHER WAVE MOVING OUT FROM THE
ROCKIES ON SUNDAY. GIVEN THE ACTIVE PATTERN WENT AHEAD AND INSERTED
SLIGHT CHANCE POOPS FOR SUNDAY...THOUGH THE 12Z ECMWF IS NOT NEARLY
AS STRONG WITH THIS FOURTH WAVE AS THE PREVIOUS. CONFIDENCE IS LOW
GIVEN POOR CONSISTENCY WITH THE GFS. STAYED CLOSE TO HPC AND CLIMO
FOR TEMPS TO END THE FORECAST PERIOD.

WOLTERS

&&

.AVIATION...
INITIAL BAND OF MVFR CEILINGS SHOULD MOVE OUT EARLY IN THE
FORECAST...AND EXPECT MORE TO DEVELOP OVERNIGHT...BUT NOT CONFIDENT
ON TIMING AND PERSISTENCE OF IT AT THIS TIME. WILL GO AHEAD WITH A
GENERAL MVFR DECK BEGINNING AROUND MIDNIGHT FOR NOW. PRECIP SHOULD
ENTER THE AREA DURING THE DAYLIGHT HOURS OF MONDAY MORNING...BUT
AGAIN PERSISTENCE IS NOT OBVIOUS AND WILL GO WITH VCSH. INCREASING
LOW LEVEL RH LIKELY TO RESTRICT VISIBILITIES A BIT AS WELL.

65

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9AM UNTIL 6PM MONDAY FOR ENTIRE FORECAST AREA.

&&
Hazardous weather outlook, Feb 8, 5:20 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
520 AM CST SUN FEB 8 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-091130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
520 AM CST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MORNING AND EARLY
AFTERNOON ON MONDAY. A BETTER CHANCE FOR THUNDERSTORMS WILL EXIST
ACROSS EAST CENTRAL KANSAS TUESDAY NIGHT. A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE...MAINLY TO THE SOUTH OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.